Hail, Bienville
- When
- April 20, 7:15 PM CST
- Where
- Bienville County, 6 mi SW of Lucky
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.183, -93.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 20, 6:45 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 745 PM CDT SUN APR 20 2003 YET ANOTHER EASTER SEVERE WEATHER OUTBREAK...WHY DOES THAT NOT SURPRISE ME??? UPDATED ZONES TO TWEAK SKY CONDITIONS IN SEVERAL GROUPS...AND RAISE POPS FOR THE LFK AND MLU GROUPS. COLD FRONT TOOK ONLY ABOUT 3 HOURS OR SO TO MOVE THROUGH SHV-BOSSIER CITY...BAD/S LAST OB AT 23Z HAD VARIABLE WINDS WITH A DEWPOINT 4C HIGHER. LATEST LAPS ANALYSIS INDICATES PLENTY OF INSTABILITY OUT AHEAD OF THE FRONT...WITH LI/S STILL IN THE -4-(-6) RANGE...WITH CAPES OF 1200-1600 J/KG. SUPERCELL OVER RED RIVER PARISH APPEARS ROOTED JUST AHEAD OF THE FRONT ALONG THETA E AXIS...BUT WITH THE LOSS OF AFTERNOON HEATING...SOME WEAKENING IS EXPECTED DURING THE NEXT FEW HOURS. HOWEVER..IN THE AFTERMATH...NUMEROUS REPORTS OF GOLFBALL TO BASEBALL SIZED HAIL HAVE BEEN RECEIVED ACROSS TOLEDO BEND COUNTRY AND PORTIONS OF NORTHCENTRAL LOUISIANA. UPDATE ALREADY OUT. 15 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL SLOWLY MOVE SOUTHEAST THROUGH THE REGION. SOME SHOWER ACTIVITY MAY PERSIST ACROSS DEEP EAST TEXAS AND PORTIONS OF NORTHCENTRAL LOUISIANA OVERNIGHT...BEFORE THE FRONT PUSHES SOUTH TO THE COAST MONDAY MORNING. DUE TO ABUNDANT CLOUD COVER WHICH WILL LIMIT AFTERNOON HEATING...AND WEAK WINDS THROUGH THE LOWER LEVELS OF THE ATMOSPHERE...ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MIDWEST FROM THE ROCKIES AROUND MIDWEEK...BRINGING WITH IT A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND EARLY THURSDAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
300 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM HUNTINGTON TX .88 INCH HAIL
04/20/03 ANGELINA REPORTED BY LAW
ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
405 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM 9 E HUNTINGTON TX 2.75 INCH HAIL
04/20/03 ANGELINA REPORTED BY TV
STATIONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
415 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM CASTOR LA 2.75 INCH HAIL
04/20/03 BIENVILLE REPORTED BY
GENERAL PUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
630 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 7 W HALL SUMMIT LA 1.75 INCH HAIL
04/20/03 RED RIVER GOLFBALL SIZED HAIL FELL
IN THE COMMUNITY OF
CROSSROADS. REPORT FROM LAW
ENFORCEMENT
0535 PM 5 NE CASTOR LA 1.75 INCH HAIL
04/20/03 BIENVILLE REPORT FROM LAW ENFORCEMENT
0555 PM CHIRENO TX WIND DAMAGE
04/20/03 NACOGDOCHES TREES DOWN IN CHIRENO.
REPORT FROM LAW ENFORCEMENT
0610 PM 11 S CENTER TX 2.00 INCH HAIL
04/20/03 SHELBY HAIL FELL ALONG HIGHWAY 96
AND COVERED THE GROUND IN
SOUTHERN SHELBY COUNTY.
REPORT FROM SPOTTER
0600 PM 6 W SAN AUGUSTINE TX 3.00 INCH HAIL
04/20/03 SAN AUGUSTINE HAIL FELL ALONG HIGHWAY 21
IN THE COMMUNITY OF
DENNING. REPORT FROM LAW
ENFORCEMENT
0625 PM SHELBYVILLE TX 1.75 INCH HAIL
04/20/03 SHELBY REPORT FROM SPOTTER
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
750 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM RUSTON LA .75 INCH HAIL
04/20/03 LINCOLN REPORT FROM POLICE DEPT
0703 PM 10 SW MANSFIELD LA 2.75 INCH HAIL
04/20/03 DE SOTO BASEBALL SIZED HAIL FELL
ALONG HWY 481 NEAR THE
COMMUNITY OF LULA IN
SOUTHERN DESOTO PARISH.
REPORT FROM LAW ENFORCEMENT
15The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5349566.